Jump to content
CrazyBoards.org

Provigil - opposite reaction? Crying and can't sle


Recommended Posts

I'm in a very odd space right now that I'm having a hard time understanding - emotionally and intellectually.

Note: I'm forgetful so the numbers may be a little off but they should be close.

Back story: Started Wellbutrin (2 * 150) a few years ago to help quit with smoking. Decided to keep it because it made me feel better. First pdoc also put me on effexor but I don't remember why and then we used Ambien (1 or 2 * 75 for sleep.

Moved and ran out of Ambien so I stopped Wellbutrin and just took (1*75) Effexor for about 6 months. Finally got a new pdoc and he upped my Wellbutrin (2*200) and had me taking Effexor (2*75) and using Seroquel at night (typically 50).

I figured out that the Effexor was negating the Wellbutrin and started tapering off..was doing okay with side effects popping in around the second week of tapering. Nine days ago, I had my last Effexor. It happened to be on the same day as my doc app and I mentioned I just couldn't seem to stop being agitated so he gave me some Provigil samples (1*200).

Effexor side effects: vertigo and wierd wave sensation in ears.

By the weekend, the vertigo was gone, the way sensation were on the wane and I started becoming a little weepy. I also think I went a bit manic because I spent a great deal of money - shop shop shop - over the weekend.

(sleep throughout, frequent waking, and sweating like a maniac--part of the shopping binge was a quest for wicking fabrics. Also, sweating like a maniac the rest of the day.)

By Monday, I was was just one ball of rage (I grumble, want to scream but internalize it.). Tuesday, I was still in the rage but weepy at the same time. Tuesday evening, I believe I had a panic attack and almost went to the Urgent Care (I've never done that before.) Wednesday, I decided to stop the Provigil. It was a known new thing and I wanted to eliminate it from the mix. Also Wednesday, if I wasn't working and If I thought about how bad I was feeling or tried to articulate it, I was crying.

Broke down and called the pdoc and he said my options were to go back on Effexor or we could try Cymbalta. I chose Cymbalta. Took one 30mg yesterday around 5. Took 75mg of Seroquel. Slept completely through the night, no night sweats, woke up on time and now I feel calm.

Due to the combination of the Meds, this many not be the appropriate forum but I thought the Provigal might actually have been contributing to my state more than the Effexor Wd.

Any insight would be appreciated,

Ruins

ps I second Jerod's mention on Effexor discontinuation causing desire to change doctors - I had two of those yesterday! Fighting it now.

Link to comment
Share on other sites

I don't have any experience with Provigil.  I did go through the Effexor discontinuation twice.  If I had known it was the discontinuation the first time, I never would have taken it the second time!  It was over ten years ago, so my memory isn't the best, but I was up and down and all over the place emotionally plus all the physical side effects for months.

I know this doesn't answer your question, but just wanted to let you know what effexor did to me.

Link to comment
Share on other sites

Cymbalta is in the same class of drugs as Effexor and may potentially have worse discontinuation effects. 

There is no reason to think that the addition of provigil would make you less irritable.  It's the least agitating stimulant but it's still a stimulant. 

You best bet to get off of either cymbalta or Effexor is going to be to start a small dose of either Prozac (20 mgs) or nortryptiline (25-50mgs) and then try and taper off about a month later.  A month after you're done with the taper, stop the nortrytiline or Prozac.

Link to comment
Share on other sites

Hi VelvetElvis,

Thanks for the move ;) I ended up stoppng the Provigil and only took the Cymbalta for one day before I thought 'this is stupid--I don't want to be on Cymbalta any more than Effexor'.

I'm just finishing up three weeks off Effexor and am doing okay only very minor side effects that come and go.

I sure wish I'd known about the nortryptiline. I thought my only option was Prozac and it made me suicidal so I'm scared of it. I did dramamine and suffered through it. <g>

wannabeok's post was great too as it made me realize that I could have emotional side effects as well as the physical. That didn't even occur to me!

Ruins

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...